Hi

Posted Fri 10 May 2019 5.20pm by Tom2193

Anyone know if any creams that help with redness of the face. Thanks

Posted Fri 10 May 2019 11.31pm by wendyloish

Hi Tom,

Is the redness focused on your cheeks, nose and lower forehead? I have had this redness problem since I was in my 40s. I was first tested for lupus (an autoimmune disease) and when the test came back with elevated immune markers but not high enough for a positive lupus diagnosis, the GP settled on a diagnosis of rosacea. Not very helpful, really. Over the years I have been treated for this with antibiotics, but they really made very little difference. So I have gone my own way on this one. Firstly I cut down on alcohol as this seemed to make it worse.

I use just a drop a day when I shower of Sebitar. This has made a big difference. Sebitar is an Australian product produced by a company called Ego. It is marketed as a scalp cleansing treatment. And the active ingredients are

tar (pine) 1% w/w

coal tar solution 1% w/w

salicylic acid 2% w/w

If this sound familiar, it is because this is pretty much what my grandmother's generation used for their psoriasis (and my grandmother was born in the 1880s). It worked for them. it still works, it is available without a prescription, and there is no worry about long term use as there is for creams containing steroids.

I suspect the face redness has to do with the sebaceous glands.

Hope this is helpful. I am confident others will have newer, brighter and possible also effective suggestions.

wendyloish

Posted Sat 11 May 2019 4.19am by OhNo_NotAgain?

Tom: have you been using steroid-based preparations on your face? It is very difficult to make informed suggestions without knowing just a little more . . . do you suffer already from psoriasis anywhere else?

Does the redness appear as patches (eg plaques perhaps), or is it simply a general redness?

Has the redness semingly appeared almost from nowhere?

Posted Sat 11 May 2019 12.03pm by Tom2193

General redness all over. And ye I suffer with p around 80% of my body

1 Posted Sun 12 May 2019 10.32pm by wendyloish

Hi Tom,

Have you tried Googling "Why is my face red?"

wendyloish

Posted Mon 13 May 2019 6.53am by OhNo_NotAgain?

Tom: did you have psoriasis on the face in the past, and use steroid on the face? This can be one cause of redness.

If not, it IS possible that the redness is not directly related to your psoriasis. Perhaps a visit to the GP might be a good idea.

To take part, sign in or register with us

The Psoriasis Association is the UK's leading national charity and membership organisation for people affected by psoriasis – patients, families, carers and health professionals Read More >

Get in touch

The Psoriasis Association Dick Coles House 2 Queensbridge Northampton NN4 7BF

Email: mail@psoriasis-association.org.uk

Tel :
01604 251 620
Registered with Fundraising Regulator -

© The Psoriasis Association Charitable Incorporated Organisation Number: 1180666 Scotland: SC039886 Privacy PolicyCookies

Site by Spoken Image | glitterfish

We use cookies to help us provide you with a better service, but do not track anything that can be used to personally identify you.

If you prefer us not to set these cookies, please visit our Cookie Settings page or continue browsing our site to accept them.